Open Access

Convergence Theorems for Common Fixed Points of Nonself Asymptotically Quasi-Non-Expansive Mappings

Fixed Point Theory and Applications20082008:428241

https://doi.org/10.1155/2008/428241

Received: 1 April 2008

Accepted: 19 July 2008

Published: 22 July 2008

Abstract

We introduce a new three-step iterative scheme with errors. Several convergence theorems of this scheme are established for common fixed points of nonself asymptotically quasi-non-expansive mappings in real uniformly convex Banach spaces. Our theorems improve and generalize recent known results in the literature.

1. Introduction

Let be a nonempty closed convex subset of real normed linear space . Recall that a mapping is called asymptotically nonexpansive if there exists a sequence , with such that for all and . Moreover, it is uniformly -Lipschitzian if there exists a constant such that for all and each . Denote and define by the set of fixed points of . Suppose . A mapping is called asymptotically quasi-non-expansive if there exists a sequence , with such that for all , , and .

It is clear from the above definitions that an asymptotically nonexpansive mapping must be uniformly -Lipschitzian as well as asymptotically quasi-non-expansive, but the converse does not hold. Iterative technique for asymptotically nonexpansive self-mapping in Hilbert spaces and Banach spaces including Mann-type and Ishikawa-type iteration processes has been studied extensively by many authors; see, for example, [16].

Recently, Chidume etal. [7] have introduced the concept of nonself asymptotically nonexpansive mappings, which is the generalization of asymptotically nonexpansive mappings. Similarly, the concept of nonself asymptotically quasi-non-expansive mappings can also be defined as the generalization of asymptotically quasi-non-expansive mappings and nonself asymptotically nonexpansive mappings. These mappings are defined as follows.

Definition 1.1.

Let be a nonempty closed convex subset of real normed linear space , let be the nonexpansive retraction of onto , and let be a nonself mapping.
  1. (i)
    is said to be a nonself asymptotically nonexpansive mapping if there exists a sequence , with such that
    (1.1)
     
for all and .
  1. (ii)
    is said to be a nonself uniformly -Lipschitzian mapping if there exists a constant such that
    (1.2)
     
for all and .
  1. (iii)
    is said to be a nonself asymptotically quasi-non-expansive mapping if and there exists a sequence , with such that
    (1.3)
     

for all , , and .

By studying the following iteration process (Mann-type iteration):
(1.4)
where , Chidume etal. [7] obtained many convergence theorems for the fixed points of nonself asymptotically nonexpansive mapping . Later on, Wang [8] generalized the iteration process (1.4) as follows (Ishikawa-type iteration):
(1.5)

where are nonself asymptotically nonexpansive mappings and . Also, he got several convergence theorems of the iterative scheme (1.5) under proper conditions.

In 2000, Noor [9] first introduced a three-step iterative sequence and studied the approximate solutions of variational inclusion in Hilbert spaces by using the techniques of updating the solution and the auxiliary principle. Glowinski and Tallec [10] showed that the three-step iterative schemes perform better than the Mann-type and Ishikawa-type iterative schemes. On the other hand, Xu and Noor [11] introduced and studied a three-step scheme to approximate fixed points of asymptotically nonexpansive mappings in Banach spaces. Cho etal. [12] and Plubtieng etal. [13] extended the work of Xu and Noor to the three-step iterative scheme with errors, and gave weak and strong convergence theorems for asymptotically nonexpansive mappings in Banach spaces.

Inspired and motivated by these facts, a new class of three-step iterative schemes with errors, for three nonself asymptotically quasi-non-expansive mappings, is introduced and studied in this paper. This scheme can be viewed as an extension for (1.4), (1.5), and others. This scheme is defined as follows.

Let be a nonempty convex subset of real normed linear space , let be the nonexpansive retraction of onto , and let be three nonself asymptotically quasi-non-expansive mappings. Compute the sequences , , and by
(1.6)

where , , , , , , , , and are real sequences in with , and , , and are bounded sequences in .

Remark 1.2.
  1. (i)

    If , , and , then scheme (1.6) reduces to the Mann-type iteration (1.4).

     
  2. (ii)

    If , , and , then scheme (1.6) reduces to the Ishikawa-type iteration (1.5).

     
  3. (iii)

    If , and are three self-asymptotically nonexpansive mappings, then scheme (1.6) reduces to the three-step iteration with errors defined by [12, 13], and others.

     

The purpose of this paper is to study the iterative sequences (1.6) to converge to a common fixed point of three nonself asymptotically quasi-non-expansive mappings in real uniformly convex Banach spaces. Our results extend and improve the corresponding results in [5, 7, 8, 1113], and many others.

2. Preliminaries and Lemmas

In this section, we first recall some well-known definitions.

A real Banach space is said to be uniformly convex if the modulus of convexity of :
(2.1)

for all (i.e., is a function ).

A subset of is said to be a retract if there exists continuous mapping such that , for all , and every closed convex subset of a uniformly convex Banach space is a retract. A mapping is said to be a retraction if .

A mapping with is said to satisfy condition (A) (see [14]) if there exists a nondecreasing function with , for all , such that
(2.2)

for all , where .

We modify this condition for three mappings as follows. Three mappings , where is a subset of , are said to satisfy condition (B) if there exist a real number and a nondecreasing function with , for all , such that
(2.3)

for all , where . Note that condition (B) reduces to condition (A) when and .

A mapping is said to be semicompact if, for any sequence in such that , there exists subsequence of such that converges strongly to .

Next we state the following useful lemmas.

Lemma 2.1 (see [5]).

Let , , and be sequences of nonnegative real numbers satisfying the inequality
(2.4)

If and , then exists.

Lemma 2.2 (see [15]).

Let be a real uniformly convex Banach space and , for all positive integer . Suppose that and are two sequences of such that , , and hold, for some ; then .

3. Main Results

In this section, we will prove the strong convergence of the iteration scheme (1.6) to a common fixed point of nonself asymptotically quasi-non-expansive mappings , and . We first prove the following lemmas.

Lemma 3.1.

Let be a nonempty closed convex subset of a real normed linear space . Let be nonself asymptotically quasi-non-expansive mappings with sequences such that , for all . Suppose that is defined by (1.6) with , , and . If , then exists, for all .

Proof..

Let . Since , and are bounded sequences in , therefore there exists such that
(3.1)
Let and Then and . By (1.6), we have
(3.2)
(3.3)
and similarly, we also have
(3.4)
Substituting (3.4) into (3.3), we obtain
(3.5)
where . Since and , then . Substituting (3.5) into (3.2), we have
(3.6)

where and . Since , , and , then and . It follows from Lemma 2.1 that exists. This completes the proof.

Lemma 3.2.

Let be a nonempty closed convex subset of a real uniformly convex Banach space . Let be uniformly -Lipschitzian nonself asymptotically quasi-non-expansive mappings with sequences such that , for all . Suppose that is defined by (1.6) with , , and , where , and are three sequences in , for some . If , then
(3.7)

Proof..

For any , by Lemma 3.1, we see that exists. Assume , for some . For all , let and

Then, and . From (3.5), we have
(3.8)
Taking on both sides in (3.8), since and , we obtain
(3.9)
so that
(3.10)
Next consider
(3.11)
Since , we have
(3.12)
In addition,
(3.13)
This implies that
(3.14)
Further, observe that
(3.15)
By Lemma 2.2, (3.12), (3.14), and (3.15), we have
(3.16)
Next we will prove that . Since
(3.17)
and , we obtain
(3.18)
Thus, it follows from (3.10) and (3.18) that
(3.19)
On the other hand, from (3.4), we have
(3.20)
By boundedness of the sequence and by , we have
(3.21)
so that
(3.22)
Next consider
(3.23)
Thus, we have
(3.24)
This implies that
(3.25)
Note that
(3.26)
It follows from Lemma 2.2, (3.24), and (3.25) that
(3.27)
Similarly, by using the same argument as in the proof above, we obtain
(3.28)
Hence,
(3.29)
and this implies that
(3.30)
Since is uniformly -Lipschitzian mapping, then we have
(3.31)
(3.32)
It follows from (3.30), (3.31), and (3.32) that
(3.33)
Next consider
(3.34)
(3.35)
It follows from (3.30), (3.34), and (3.35) that
(3.36)
Finally, we consider
(3.37)
It follows from (3.29), (3.30), and (3.37) that
(3.38)
Therefore,
(3.39)

This completes the proof.

Now, we give our main theorems of this paper.

Theorem 3.3.

Let be a nonempty closed convex subset of a real uniformly convex Banach space . Let be uniformly -Lipschitzian and nonself asymptotically quasi-non-expansive mappings with sequences such that , for all satisfying condition (B). Suppose that is defined by (1.6) with , , and , where , and are three sequences in , for some . If , then converges strongly to a common fixed point of , and .

Proof..

It follows from Lemma 3.2 that . Since , and satisfy condition (B), we have .

From Lemma 3.1 and the proof of Qihou [5], we can obtain that is a Cauchy sequence in . Assume that . Since , by the continuity of , and , we have , that is, is a common fixed point of , and . This completes the proof.

Corollary 3.4.

Let be a nonempty closed convex subset of a real uniformly convex Banach space . Let be nonself asymptotically nonexpansive mappings with sequences such that , for all satisfying condition (B). Suppose that is defined by (1.6) with , , and , where , and are three sequences in for some . If , then converges strongly to a common fixed point of , and .

Proof..

Since every nonself asymptotically nonexpansive mapping is uniformly -Lipschitzian and nonself asymptotically quasi-non-expansive, the result can be deduced immediately from Theorem 3.3. This completes the proof.

Theorem 3.5.

Let be a nonempty closed convex subset of a real uniformly convex Banach space . Let be uniformly -Lipschitzian and nonself asymptotically quasi-non-expansive mappings with sequences such that for all . Suppose that is defined by (1.6) with , , and , where , and are three sequences in for some . If and one of , and is demicompact, then converges strongly to a common fixed point of , and .

Proof..

Without loss of generality, we may assume that is demicompact. Since , there exists a subsequence such that . Hence, from (3.39), we have
(3.40)
This implies that . By the arbitrariness of , from Lemma 3.1, and taking , similarly we can prove that
(3.41)

where is some nonnegative number. From , we know that , that is, . This completes the proof.

Corollary 3.6.

Let be a nonempty closed convex subset of a real uniformly convex Banach space . Let be nonself asymptotically nonexpansive mappings with sequences such that for all . Suppose that is defined by (1.6) with , , and , where , and are three sequences in for some . If and one of , and is demicompact, then converges strongly to a common fixed point of , and .

Declarations

Acknowledgments

The authors would like to thank the referee and the editor for their careful reading of the manuscript and their many valuable comments and suggestions. This paper was supported by the National Natural Science Foundation of China (Grant no. 10671145).

Authors’ Affiliations

(1)
Department of Applied Mathematics, Tongji University

References

  1. Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953, 4(3):506-510. 10.1090/S0002-9939-1953-0054846-3MATHMathSciNetView ArticleGoogle Scholar
  2. Ishikawa S: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proceedings of the American Mathematical Society 1967, 59(1):65-71.MathSciNetView ArticleGoogle Scholar
  3. Tan KK, Xu HK: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. Journal of Mathematical Analysis and Applications 1993, 178(2):301-308. 10.1006/jmaa.1993.1309MATHMathSciNetView ArticleGoogle Scholar
  4. Schu J: Weak and strong convergence to fixed points of asymptotically nonexpansive mappings. Bulletin of the Australian Mathematical Society 1991, 43(1):153-159. 10.1017/S0004972700028884MATHMathSciNetView ArticleGoogle Scholar
  5. Liu QH: Iterative sequences for asymptotically quasi-nonexpansive mappings with error member. Journal of Mathematical Analysis and Applications 2001, 259(1):18-24. 10.1006/jmaa.2000.7353MATHMathSciNetView ArticleGoogle Scholar
  6. Shahzad N, Udomene A: Approximating common fixed points of two asymptotically quasi-nonexpansive mappings in Banach spaces. Fixed Point Theory and Applications 2006, 2006:-10.Google Scholar
  7. Chidume CE, Ofoedu EU, Zegeye H: Strong and weak convergence theorems for asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 2003, 280(2):364-374. 10.1016/S0022-247X(03)00061-1MATHMathSciNetView ArticleGoogle Scholar
  8. Wang L: Strong and weak convergence theorems for common fixed point of nonself asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 2006, 323(1):550-557. 10.1016/j.jmaa.2005.10.062MATHMathSciNetView ArticleGoogle Scholar
  9. Noor MA: New approximation schemes for general variational inequalities. Journal of Mathematical Analysis and Applications 2000, 251(1):217-229. 10.1006/jmaa.2000.7042MATHMathSciNetView ArticleGoogle Scholar
  10. Glowinski R, Le Tallec P: Augmented Lagrangian and Operator Splitting Methods in Nonlinear Mechanics, SIAM Studies in Applied Mathematics. Volume 9. SIAM, Philadelphia, Pa, USA; 1989:x+295.View ArticleGoogle Scholar
  11. Xu B, Noor MA: Fixed-point iterations for asymptotically nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 2002, 267(2):444-453. 10.1006/jmaa.2001.7649MATHMathSciNetView ArticleGoogle Scholar
  12. Cho YJ, Zhou H, Guo G: Weak and strong convergence theorems for three-step iterations with errors for asymptotically nonexpansive mappings. Computers & Mathematics with Applications 2004, 47(4-5):707-717. 10.1016/S0898-1221(04)90058-2MATHMathSciNetView ArticleGoogle Scholar
  13. Plubtieng S, Wangkeeree R, Punpaeng R: On the convergence of modified Noor iterations with errors for asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 2006, 322(2):1018-1029. 10.1016/j.jmaa.2005.09.078MATHMathSciNetView ArticleGoogle Scholar
  14. Senter HF, Dotson WG Jr.: Approximating fixed points of nonexpansive mappings. Proceedings of the American Mathematical Society 1974, 44(2):375-380. 10.1090/S0002-9939-1974-0346608-8MATHMathSciNetView ArticleGoogle Scholar
  15. Schu J: Iterative construction of fixed points of strictly pseudocontractive mappings. Applicable Analysis 1991, 40(2-3):67-72. 10.1080/00036819108839994MATHMathSciNetView ArticleGoogle Scholar

Copyright

© C.Wang and J. Zhu. 2008

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.